Alert archive / Virginia / Flash Flood Warnings in 2024

Flash Flood Warning 47, NWS Blacksburg, VA

September 24, 2024Henry County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this flash flood warning at Sep 24, 2024, 6:04 PM EDT for Henry County, City of Martinsville, Virginia. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 24, 2024, 6:04 PM EDT (22:04 UTC)
Expired
Sep 24, 2024, 10:03 PM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties City of Martinsville, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 53 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 24, 7:45 PM EDTFLASH FLOOD1 W Martinsville City, VACorrects previous flood report from 1 W Martinsville City. The intersection of Memorial Blvd and Bridge Street was closed down due to water over the roadway.
Sep 24, 8:45 PM EDTFLOOD1 W Martinsville City, VAThe intersection of Memorial Blvd and Bridge Street was closed down due to water over the roadway.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 101 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2024-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2024-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
808 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

689 
WGUS51 KRNK 242204
FFWRNK
VAC089-690-250400-
/O.NEW.KRNK.FF.W.0047.240924T2204Z-240925T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
604 PM EDT Tue Sep 24 2024

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Southern Henry County in south central Virginia...
  The City of Martinsville in south central Virginia...

* Until midnight EDT tonight.

* At 604 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Martinsville...                    Spencer...
  Axton...                           Villa Heights...
  Horse Pasture...                   Fieldale...
  Collinsville...

This includes the following locations...
	The Martinsville Speedway and Martinsville Airport.

This includes the following streams and drainages...
  Beaver Creek, Home Creek, Cascade Creek, Hairston Branch, 
  Leatherwood Creek, Bull Run, Jackson Branch, Jordan Creek, Horse 
  Pasture Creek, Bassett Branch and Koger Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3661 7972 3657 7999 3657 8005 3660 8005
      3661 8005 3662 8005 3666 8006 3669 8006
      3676 7989 3668 7970

FLASH FLOOD...RADAR INDICATED

$$

AMS
2 follow-up statements
944 
WGUS71 KRNK 242325
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
725 PM EDT Tue Sep 24 2024

VAC089-690-250400-
/O.CON.KRNK.FF.W.0047.000000T0000Z-240925T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry VA-City of Martinsville VA-
725 PM EDT Tue Sep 24 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT 
FOR SOUTHERN HENRY COUNTY AND THE CITY OF MARTINSVILLE...

At 725 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 
1.5 and 2.5 inches of rain have fallen. Additional rainfall amounts 
of 0.5 to 1 inch are possible in the warned area. Flash flooding is 
already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
Martinsville...                    Spencer...
Axton...                           Villa Heights...
Horse Pasture...                   Fieldale...
Collinsville...

This includes the following locations...
	The Martinsville Speedway and Martinsville Airport.

This includes the following streams and drainages...
Beaver Creek, Home Creek, Cascade Creek, Hairston Branch, 
Leatherwood Creek, Bull Run, Jackson Branch, Jordan Creek, Horse 
Pasture Creek, Bassett Branch and Koger Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3661 7972 3657 7999 3657 8005 3660 8005
      3661 8005 3662 8005 3666 8006 3669 8006
      3676 7989 3668 7970

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

AMS
101 
WGUS71 KRNK 250203
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1003 PM EDT Tue Sep 24 2024

VAC089-690-250213-
/O.CAN.KRNK.FF.W.0047.000000T0000Z-240925T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Henry VA-City of Martinsville VA-
1003 PM EDT Tue Sep 24 2024

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN HENRY COUNTY AND 
THE CITY OF MARTINSVILLE...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 800 AM EDT Wednesday for 
portions of North Carolina and Virginia.

&&

LAT...LON 3661 7972 3657 7999 3657 8005 3660 8005
      3661 8005 3662 8005 3666 8006 3669 8006
      3676 7989 3668 7970

$$

BMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 3:19 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Sep 24, 3:19 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
319 PM EDT Tue Sep 24 2024

.SYNOPSIS...

A slow-moving cold front will meander along the Ohio River
Valley over the next several days, triggering rounds of showers
and thunderstorm activity that will persist through much of the
workweek. PTC 9 lifting northward from the Gulf of Mexico toward
the end of the work week may bring more widespread rainfall to
the region.

&&

.NEAR TERM /THROUGH TOMORROW/...
As of 200 PM EDT Tuesday

Key message:

1) An upper level trough and associated cold front will
approaching the region today will lead to continued shower and
thunderstorm activity overnight tonight and into the early
morning hours on Wednesday before becoming more isolated in
nature through Wednesday afternoon.

An upper level trough that has been digging southward today is
expected to separate from the main northern flow by Wednesday, and
become quasi-stationary across northeastern Arkansas and western
Tennessee. As this happens, upper level ridging is expected to build
across the southeastern coastal plain, and off the southeast
coastline. While This happens throughout the day on Wednesday, a
strengthening jet streak in a southwest to northeast orientation is
expected to develop from the lower Mississippi valley towards West
Virginia. This 250mb jet orientation coupled with upper level
divergent flow through the 500mb level will lead to scattered
shower and thunderstorm activity across the region for much of the
morning on Wednesday, with a possible break in the mid morning
before additional storms develop through the afternoon hours across
the I-77 corridor into West Virginia.  While much of the eastern
half of the area will dry out through the afternoon and evening,
cloud cover is expected to be plentiful across the region as mid and
upper level clouds from the south and southwest stream north. This
will keep temperatures in the low to mid 70s across higher terrain,
and in the upper 70s to near 80 across the Piedmont. Lows Wednesday
morning will generally fall into the low to mid 60s areawide.

&&

Short Term .../WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/
... As of 135 PM EDT Tuesday...

Key Messages:

1: Outer bands of TS Helene will cause showers as early as Thursday

2: Heaviest and most widespread rainfall will be Friday and Friday PM

Moisture convergence over a weak wedge will continue to cause
showers and embedded storms Wednesday night. TS Helene will still be
in the Gulf, but entering the influence of a closed 500mb low near
the Arklatex and MS. This low will accelerate Helene quickly
northward, going from the FL panhandle to western Carolina in the
span of just 12 hours. This could place the outer bands of tropical
moisture and rain in our NC counties as early as Thursday afternoon.
Friday looks to be the most active day, with rain expected for most
of the day throughout the CWA. Flooding will be a definite concern
as we expect 3-4" along the southern Blue Ridge and in the High
Country, and 1-3" across the remainder of the CWA. As always with
banding in tropical systems, due to the nature of banding there
could be higher amounts in localized areas.

Flooding concerns will be exacerbated by the enhanced winds,
particularly near and south of the NC/VA border. Above 3kft
elevation, winds could gust up to 30kt. This will blow down early
dead leaves, serving to clog up drains, culverts and sewers.

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 200 PM EDT Tuesday...

Key Messages:

1) Lingering moisture from Tropical Storm Helene will remain in the
area through the forecast period, with showers possible each day.

2) High pressure wedges back into the region on Sunday, decreasing
rain chances and keeping below average temperatures through midweek.

As Tropical Storm Helene begins to dissipate over the Appalachian
mountains early on Saturday, remnant moisture and breezy conditions
will remain across the area. Rain chances decrease significantly on
Saturday but remain possible. High temperatures will be in the 70s,
with eastern piedmont locations around 80. For Sunday, surface high
pressure over New England will begin to wedge back into the RNK CWA,
pushing drier and cooler air southward. Residual moisture from
Helene will continue to ride over top of this wedge, leading to
light showers and cloudy conditions continuing into early next week.

Due to the cloud cover and high pressure wedge, temperatures are
expected to remain below normal beginning on Sunday. Highs will be
in the 60s and 70s, with lows in the 50s to around 60 degrees
through midweek. Winds also remain slightly elevated due to the
wedge. There is some model disagreement with where the remnant low
and associated moisture will go early next week. The Ensemble
Situational Awareness Table continues to keep precipitable water
values around 1.5 inches for early next week. Due to this, PoPs are
kept modest through the forecast period, with showers possible each
day.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 130 PM EDT Monday...

Clearing across southwest Virginia and southeastern West
Virginia has lead to scattered shower and thunderstorm
development across these regions over the last hour or so. This
will lead to VCTS conditions at KBLF, KLWB, KBCB, and KROA for
the next several hours and into the evening. As these showers
and thunderstorms pass near or over terminals, expect brief MVFR
to LIFR conditions. KDAN and KLYH look to remain under dense
cloud cover through the entire TAF period; however, TSRA
conditions look to impact both terminals through the overnight
hours. MVFR to LIFR conditions look to return to all terminals
beyond 0900 UTC Wednesday, and linger through 12-15 UTC on
Wednesday before conditions start to improve to MVFR to VFR
levels as visibilities increase, and CIGs lift.

EXTENDED AVIATION OUTLOOK...

MVFR/IFR stratus and fog are expected to occur in rounds through
at least the middle of the week, and increasingly likely to
persist through the end of the workweek. Rounds of showers and
thunderstorms will also continue to pass across the lower Mid-
Atlantic.

Low pressure lifting northward from the Gulf of Mexico toward
the end of the week may bring more widespread rainfall and sub-
VFR conditions to the region.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...EB/BMG
NEAR TERM...EB
SHORT TERM...VFJ
LONG TERM...JCB
AVIATION...EB/BMG
Hazardous weather outlook, Sep 24, 3:52 PM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
352 PM EDT Tue Sep 24 2024

NCZ001-002-018-019-VAZ007-009>013-015-018>020-024-WVZ042>044-507-508-
252000-
Ashe-Alleghany NC-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-Wythe-
Pulaski-Grayson-Craig-Alleghany VA-Bath-Rockbridge-Mercer-Summers-
Monroe-Eastern Greenbrier-Western Greenbrier-
352 PM EDT Tue Sep 24 2024

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...This afternoon and tonight.

There is a Marginal Risk for severe thunderstorms today. The main
threat will be damaging winds and hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Tropical Storm Helene is expected to bring large amounts of moisture
into the region overnight Thursday through early Saturday. This may
bring areawide flooding into the region with widespread heavy
rainfall forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ014-022-023-035-047-252000-
Montgomery-Roanoke-Botetourt-Amherst-Buckingham-
352 PM EDT Tue Sep 24 2024

This Hazardous Weather Outlook is for central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

The potential for training thunderstorms developing late overnight
along a boundary near the NC/VA will bring the potential for
localized flash flooding across portions of the Piedmont. There is
also a Marginal Risk for severe thunderstorms today. The main threat
will be damaging winds and hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Tropical Storm Helene is expected to bring large amounts of moisture
into the region overnight Thursday through early Saturday. This may
bring areawide flooding into the region with widespread heavy
rainfall forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ003>006-020-VAZ016-017-032>034-043>046-058-059-252000-
Surry-Stokes-Rockingham-Caswell-Yadkin-Carroll-Floyd-Patrick-
Franklin-Bedford-Henry-Pittsylvania-Campbell-Appomattox-Halifax-
Charlotte-
352 PM EDT Tue Sep 24 2024

...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
WEDNESDAY MORNING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

The potential for training thunderstorms developing late overnight
along a boundary near the NC/VA will bring the potential for
localized flash flooding across portions of the Piedmont. There is
also a Marginal Risk for severe thunderstorms today. The main threat
will be damaging winds and hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

Tropical Storm Helene is expected to bring large amounts of moisture
into the region overnight Thursday through early Saturday. This may
bring areawide flooding into the region with widespread heavy
rainfall forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Butts/Bunker

In the hours before

Special weather statement, Sep 24, 4:48 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
448 PM EDT Tue Sep 24 2024

VAZ032-033-043-242115-
Henry VA-Franklin VA-Patrick VA-
448 PM EDT Tue Sep 24 2024

...A STRONG THUNDERSTORM WILL IMPACT HENRY...SOUTHEASTERN PATRICK
AND SOUTH CENTRAL FRANKLIN COUNTIES AND THE CITY OF MARTINSVILLE
THROUGH 515 PM EDT...

At 448 PM EDT, Doppler radar was tracking a strong thunderstorm over
Penns Store, or near Spencer, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Martinsville...
Spencer...
Bassett...
Axton...
Ridgeway...
Leatherwood...
and Critz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3670 8024 3690 7990 3668 7968 3667 7969
      3654 7995 3654 8010
TIME...MOT...LOC 2048Z 234DEG 20KT 3664 8008

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AS
Special weather statement, Sep 24, 5:11 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
511 PM EDT Tue Sep 24 2024

VAZ013-014-017-242145-
Pulaski VA-Floyd VA-Montgomery VA-
511 PM EDT Tue Sep 24 2024

...A STRONG THUNDERSTORM WILL IMPACT PULASKI...NORTHWESTERN FLOYD
AND SOUTHWESTERN MONTGOMERY COUNTIES AND THE CITY OF RADFORD THROUGH
545 PM EDT...

At 511 PM EDT, Doppler radar was tracking a strong thunderstorm near
Draper, or near Pulaski, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Blacksburg...
Christiansburg...
Radford...
Pulaski...
Dublin...
Pilot...
and Allisonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3725 8046 3700 8032 3692 8062 3693 8063
      3692 8065 3691 8066 3691 8067 3690 8068
      3689 8073 3706 8084
TIME...MOT...LOC 2111Z 245DEG 22KT 3701 8071

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AS
Local storm report, Sep 24, 5:32 PM EDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
532 PM EDT Tue Sep 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Non-Tstm Wnd Dmg 3 WNW Lewisburg         37.82N 80.51W
09/24/2024                   Greenbrier         WV   911 Call Center

            tree down blocking road. Time estimated from
            radar.

&&

ams
Local storm report, Sep 24, 5:42 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
542 PM EDT Tue Sep 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     Tstm Wnd Dmg     3 WSW Fieldale          36.69N 80.00W
09/24/2024                   Henry              VA   911 Call Center

            Tree has fallen and brought down a wire in a
            yard and on the roadway. The time is
            estimated off of radar.

&&

JCB
Local storm report, Sep 24, 5:51 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
551 PM EDT Tue Sep 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     Hail             3 NNE White Sulphur Spr 37.84N 80.28W
09/24/2024  E0.70 Inch       Greenbrier         WV   Public

            time estimated from radar.

&&

ams
Local storm report, Sep 24, 5:55 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
555 PM EDT Tue Sep 24 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     Tstm Wnd Dmg     1 SSE Villa Heights     36.68N 79.90W
09/24/2024                   City of MartinsvillVA   911 Call Center

            Large oak tree down near apartments and a
            tunnel. Time is estimated from radar.

&&

JCB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 2:10 PM EDTSpecial Weather StatementRNKPulaski35 min
Sep 24, 2:22 PM EDTSpecial Weather StatementRNKGiles38 min
Sep 24, 2:41 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Roanoke64 min
Sep 24, 2:54 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Rockbridge, City of Covington48 min
Sep 24, 3:15 PM EDTSpecial Weather StatementRNKTazewell30 min
Sep 24, 3:30 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell60 min
Sep 24, 3:34 PM EDTFlood WatchRNKAppomattox, Bedford, Campbell, Carroll, Charlotte, Floyd and 9 more16 hr
Sep 24, 4:02 PM EDTSevere Thunderstorm WarningRNKBland, Craig, Giles, Montgomery, Pulaski, Roanoke and 1 more58 min
Sep 24, 4:36 PM EDTSpecial Weather StatementRNKBland24 min
Sep 24, 4:48 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville27 min
Sep 24, 4:59 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, Pittsylvania, City of Martinsville61 min
Sep 24, 5:11 PM EDTSpecial Weather StatementRNKPulaski, City of Radford34 min
Sep 24, 5:21 PM EDTSevere Thunderstorm WarningRNKFloyd, Montgomery, Pulaski, City of Radford54 min
Sep 24, 5:52 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Danville, City of Martinsville53 min
Sep 24, 6:08 PM EDTTornado WarningRNKHenry, Pittsylvania37 min
Sep 24, 6:13 PM EDTAreal Flood AdvisoryRNKAlleghany, Botetourt, Craig, Giles, Montgomery3 hr
Sep 24, 6:42 PM EDTSevere Thunderstorm WarningRNKPittsylvania, City of Danville63 min
Sep 24, 6:47 PM EDTSpecial Weather StatementRNKPatrick28 min
Sep 24, 6:56 PM EDTSevere Thunderstorm WarningRNKPatrick19 min
Sep 24, 7:23 PM EDTSpecial Weather StatementRNKFranklin37 min
Sep 24, 7:45 PM EDTSpecial Weather StatementRNKHalifax30 min

Nearby

Flash Flood Warnings in Virginia, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.